Alert archive / Minnesota / Winter Weather Advisories in 2012
Winter Weather Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Jan 19, 2012, 3:53 AM CST for 10 counties in Minnesota. It took effect at Jan 20, 2012, 3:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2012, 3:53 AM CST (09:53 UTC)
- In effect from
- Jan 20, 2012, 3:00 AM CST
- Expired
- Jan 20, 2012, 2:10 PM CST
- In force
- 11 hr
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 105 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063 WWUS43 KMPX 190953 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 353 AM CST THU JAN 19 2012 ...ACCUMULATING SNOWFALL ACROSS FAR SOUTHERN MINNESOTA... .THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER ADVISORY FOR FAR SOUTH CENTRAL MINNESOTA FROM 6 AM TO 6 PM FRIDAY. THE AREA IS MAINLY FOR THE COMMUNITIES OF FAIRMONT...BLUE EARTH AND ALBERT LEA. A STORM SYSTEM IS EXPECTED TO ORGANIZE LATE TONIGHT ACROSS NORTHERN ROCKIES...AND RAPIDLY MOVE SOUTHEAST ACROSS THE PLAINS AND MIDWEST BY FRIDAY AFTERNOON. LIGHT SNOW IS EXPECTED TO DEVELOP ACROSS FAR SOUTH CENTRAL MINNESOTA AFTER MIDNIGHT...AND INCREASE IN SNOWFALL RATES DURING THE MORNING...BEFORE TAPERING OFF IN THE AFTERNOON. SNOWFALL AMOUNTS WILL RANGE FROM THREE TO FIVE INCHES...WITH THE HEAVIEST ALONG THE IOWA BORDER. MNZ091>093-191800- /O.NEW.KMPX.WW.Y.0001.120120T1200Z-120121T0000Z/ MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...FAIRMONT...BLUE EARTH...ALBERT LEA 353 AM CST THU JAN 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR FAR SOUTH CENTRAL MINNESOTA FOR SNOW WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY. * TIMING...LIGHT SNOW WILL BEGIN AFTER MIDNIGHT...WITH HEAVIER SNOWFALL BETWEEN 6 AM AND NOON...THEN TAPERING OFF DURING THE AFTERNOON. * MAIN IMPACT...A PERIOD OF MODERATE SNOWFALL DURING THE MORNING...WITH AMOUNTS OF THREE TO FIVE INCHES BY THE LATE AFTERNOON. * OTHER IMPACTS...ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ JLT
6 follow-up statements
228 WWUS43 KMPX 191723 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1123 AM CST THU JAN 19 2012 ...ACCUMULATING SNOWFALL ACROSS SOUTHERN MINNESOTA FRIDAY... .THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER ADVISORY FOR FAR SOUTH CENTRAL MINNESOTA FROM 6 AM TO 6 PM FRIDAY. THE AREA IS MAINLY FOR THE COMMUNITIES OF FAIRMONT...BLUE EARTH AND ALBERT LEA. A STORM SYSTEM IS EXPECTED TO ORGANIZE LATE TONIGHT ACROSS NORTHERN ROCKIES...AND RAPIDLY MOVE SOUTHEAST ACROSS THE PLAINS AND MIDWEST BY FRIDAY AFTERNOON. LIGHT SNOW IS EXPECTED TO DEVELOP ACROSS FAR SOUTH CENTRAL MINNESOTA AFTER MIDNIGHT...AND INCREASE IN SNOWFALL RATES DURING THE MORNING... BEFORE TAPERING OFF IN THE AFTERNOON. SNOWFALL AMOUNTS WILL RANGE FROM THREE TO FIVE INCHES...WITH THE HEAVIEST ALONG THE IOWA BORDER. MNZ091>093-200130- /O.CON.KMPX.WW.Y.0001.120120T1200Z-120121T0000Z/ MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...FAIRMONT...BLUE EARTH...ALBERT LEA 1123 AM CST THU JAN 19 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... * TIMING...LIGHT SNOW WILL BEGIN AFTER MIDNIGHT...WITH HEAVIER SNOWFALL BETWEEN 6 AM AND NOON...THEN TAPERING OFF DURING THE AFTERNOON. * MAIN IMPACT...A PERIOD OF MODERATE SNOWFALL DURING THE MORNING...WITH AMOUNTS OF THREE TO FIVE INCHES BY THE LATE AFTERNOON. * OTHER IMPACTS...ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
530 WWUS43 KMPX 192050 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 250 PM CST THU JAN 19 2012 ...ACCUMULATING SNOWFALL ACROSS SOUTHERN MINNESOTA FRIDAY... .THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER ADVISORY FOR FAR SOUTH CENTRAL MINNESOTA FROM 3 AM TO 6 PM FRIDAY. THE AREA IN THE ADVISORY INCLUDES THOSE ALONG AND SOUTH OF A LINE FROM REDWOOD FALLS TO NEW ULM TO MANKATO TO OWATONNA. A STORM SYSTEM IS EXPECTED TO ORGANIZE LATE TONIGHT ACROSS NORTHERN ROCKIES...AND RAPIDLY MOVE SOUTHEAST ACROSS THE PLAINS AND MIDWEST BY FRIDAY AFTERNOON. LIGHT SNOW IS EXPECTED TO DEVELOP ACROSS FAR SOUTH CENTRAL MINNESOTA AFTER MIDNIGHT AND INCREASE IN INTENSITY DURING THE MORNING BEFORE TAPERING OFF IN THE AFTERNOON. SNOWFALL AMOUNTS WILL RANGE FROM FOUR TO SIX INCHES...WITH THE HEAVIEST ALONG THE IOWA BORDER. MNZ073-074-082>085-200600- /O.EXB.KMPX.WW.Y.0001.120120T0900Z-120121T0000Z/ REDWOOD-BROWN-WATONWAN-BLUE EARTH-WASECA-STEELE- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES... MANKATO...WASECA...OWATONNA 250 PM CST THU JAN 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY. * TIMING...LIGHT SNOW WILL BEGIN AFTER MIDNIGHT...WITH HEAVIER SNOWFALL BETWEEN 6 AM AND NOON...THEN TAPERING OFF DURING THE AFTERNOON. * MAIN IMPACT...A PERIOD OF MODERATE SNOWFALL DURING THE MORNING...WITH AMOUNTS OF FOUR TO SIX INCHES BY LATE AFTERNOON. * OTHER IMPACTS...ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ091>093-200600- /O.EXT.KMPX.WW.Y.0001.120120T0900Z-120121T0000Z/ MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...FAIRMONT...BLUE EARTH...ALBERT LEA 250 PM CST THU JAN 19 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY... * TIMING...LIGHT SNOW WILL BEGIN AFTER MIDNIGHT...WITH HEAVIER SNOWFALL BETWEEN 6 AM AND NOON...THEN TAPERING OFF DURING THE AFTERNOON. * MAIN IMPACT...A PERIOD OF MODERATE SNOWFALL DURING THE MORNING...WITH AMOUNTS OF FOUR TO SIX INCHES BY LATE AFTERNOON. * OTHER IMPACTS...ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
494 WWUS43 KMPX 200654 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1254 AM CST FRI JAN 20 2012 ...ACCUMULATING SNOWFALL ACROSS SOUTHERN MINNESOTA TODAY... .THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER ADVISORY FOR FAR SOUTH CENTRAL MINNESOTA FROM 3 AM TO 6 PM TODAY. THE AREA IN THE ADVISORY INCLUDES THOSE ALONG AND SOUTH OF A LINE FROM REDWOOD FALLS TO NEW ULM TO MANKATO TO OWATONNA. LIGHT SNOW IS EXPECTED TO DEVELOP ACROSS FAR SOUTH CENTRAL MINNESOTA AFTER MIDNIGHT AND INCREASE IN INTENSITY DURING THE MORNING BEFORE TAPERING OFF IN THE AFTERNOON. SNOWFALL AMOUNTS WILL RANGE FROM FOUR TO SIX INCHES... WITH THE HEAVIEST ALONG THE IOWA BORDER. MNZ073-074-082>085-091>093-201500- /O.CON.KMPX.WW.Y.0001.120120T0900Z-120121T0000Z/ REDWOOD-BROWN-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 1254 AM CST FRI JAN 20 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...LIGHT SNOW WILL BEGIN EARLY THIS MORNING...WITH HEAVIER SNOWFALL BETWEEN 6 AM AND NOON...THEN TAPERING OFF DURING THE AFTERNOON. * MAIN IMPACT...A PERIOD OF MODERATE SNOWFALL DURING THE MORNING...WITH AMOUNTS OF FOUR TO SIX INCHES BY LATE AFTERNOON. * OTHER IMPACTS...ROADS WILL BECOME SNOW COVERED AND POTENTIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
157 WWUS43 KMPX 200946 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 346 AM CST FRI JAN 20 2012 ...ACCUMULATING SNOWFALL ACROSS SOUTHERN MINNESOTA TODAY... .A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR SOUTH CENTRAL MINNESOTA UNTIL 6 PM TODAY. THE ADVISORY INCLUDES AREAS ALONG AND SOUTH OF A LINE FROM REDWOOD FALLS TO ST PETER TO OWATONNA. SNOW WAS SPREADING ACROSS SOUTHERN MINNESOTA EARLY THIS MORNING AND WILL INCREASE IN COVERAGE AND INTENSITY. THE HEAVIEST SNOW WILL FALL DURING THE REMAINDER OF THE MORNING INTO THE EARLY AFTERNOON...BUT TAPERING OFF FROM WEST TO EAST DURING THE AFTERNOON. SNOWFALL AMOUNTS WILL RANGE FROM THREE TO SIX INCHES...WITH THE HEAVIEST ALONG THE IOWA BORDER. MNZ075-201800- /O.EXA.KMPX.WW.Y.0001.000000T0000Z-120121T0000Z/ NICOLLET- INCLUDING THE CITY OF...ST. PETER 346 AM CST FRI JAN 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...LIGHT SNOW BECOMING HEAVIER AT TIMES BETWEEN 8 AM AND NOON...THEN TAPERING OFF DURING THE AFTERNOON. * MAIN IMPACT...A PERIOD OF MODERATE SNOWFALL DURING THE MORNING...WITH AMOUNTS OF 3 TO 4 INCHES BY LATE AFTERNOON. * OTHER IMPACTS...ROADS WILL BECOME SNOW COVERED AND POTENTIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ073-074-082>085-091>093-201800- /O.CON.KMPX.WW.Y.0001.000000T0000Z-120121T0000Z/ REDWOOD-BROWN-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 346 AM CST FRI JAN 20 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...SNOW SPREADING ACROSS THE AREA AND BECOMING HEAVIER AT TIMES DURING THE MID MORNING HOURS. EXPECT SNOW TO TAPER OFF DURING THE AFTERNOON. * MAIN IMPACT...A PERIOD OF MODERATE SNOWFALL DURING THE MORNING...WITH AMOUNTS OF FOUR TO SIX INCHES BY LATE AFTERNOON. * OTHER IMPACTS...ROADS WILL BECOME SNOW COVERED AND POTENTIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
593 WWUS43 KMPX 201708 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1108 AM CST FRI JAN 20 2012 ...ACCUMULATING SNOWFALL ACROSS SOUTHERN MINNESOTA TODAY... .A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR SOUTH CENTRAL MINNESOTA UNTIL 6 PM THIS EVENING. THE ADVISORY INCLUDES AREAS ALONG AND SOUTH OF A LINE FROM REDWOOD FALLS TO ST PETER TO OWATONNA. THREE TO FOUR INCHES OF SNOW HAS ALREADY FALLEN ACROSS SOUTH CENTRAL MINNESOTA THROUGH LATE MORNING. AN ADDITIONAL INCH OR SO OF SNOW IS POSSIBLE BEFORE TAPERING OFF AND ENDING BY LATE AFTERNOON. SNOWFALL TOTALS WILL RANGE FROM THREE TO SIX INCHES...ACROSS SOUTH CENTRAL MINNESOTA AND AN INCH OR TWO OVER CENTRAL PART OF THE MINNESOTA INTO WEST CENTRAL WISCONSIN. MNZ073>075-082>085-091>093-210000- /O.CON.KMPX.WW.Y.0001.000000T0000Z-120121T0000Z/ REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER... ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA 1108 AM CST FRI JAN 20 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...SNOW GRADUALLY ENDING THIS AFTERNOON. * MAIN IMPACT...SNOWFALL TOTALS OF 3 TO 6 INCHES. * OTHER IMPACTS...ROADS WILL BE SNOW COVERED AND POTENTIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
934 WWUS43 KMPX 202010 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 210 PM CST FRI JAN 20 2012 MNZ073>075-082>085-091>093-202115- /O.CAN.KMPX.WW.Y.0001.000000T0000Z-120121T0000Z/ REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER... ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA 210 PM CST FRI JAN 20 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW OR FLURRIES WILL END ACROSS THE AREA THROUGH 6 PM. LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Jan 19, 3:51 AM CST, 2 minutes earlier.
Area forecast discussion, Jan 19, 3:51 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
351 AM CST THU JAN 19 2012
.DISCUSSION...
ARCTIC AIR STILL POURING INTO THE AREA AND IT WILL BE HARD TO MAKE
ANY SIG UPWARD TREND TODAY WITH SOUNDING ALREADY MIXED DOWN IN THE
LOWER LAYERS. LOTS OF BARE GROUND AROUND AT LEAST IN THE MN CWA SO
THAT WILL HELP A BIT AS WELL AS FULL SUN IN MOST AREAS. A BIT OF
MID LEVEL WARM ADVECTION THROUGH SOUTH DAKOTA EARLY THIS MORNING
WITH A PATCH OF CLOUDS BRUSHING THE SOUTHWEST AND FAR SOUTH. THE
COLDEST WIND CHILLS CURRENTLY OVER CENTRAL AND WEST CENTRAL MN AND
ARE JUST NOW SINKING INTO SOUTHWEST MN. THE CURRENT WARNING SHOULD
BE GOOD THOUGH THE MORNING.
THE MAIN FORECAST CONCERN CONTINUES TO BE THE SNOW POTENTIAL FOR
LATE TONIGHT AND FRIDAY. THERE HAS BEEN SOME NORTH TO SOUTH VARIATION
IN THE BEST FORCING BUT FAR SOUTHERN MINNESOTA CONTINUES TO BE
CLOSE TO THE FGEN POTENTIAL AND 850-700 THETA E ADVECTION. THE
GFS IS A LITTLE FARTHER NORTH THAN THE 06Z RUN OF THE NAM...BUT
BOTH AREAS ARE NEAR OR JUST SOUTH OF THE MN/IA BORDER. THE SREF
PROBS OF GREATER THAN 4 INCHES HAVE BEEN CLOSE THE LAST 3 RUNS AND
ARE JUST SOUTH OF THE BORDER BUT LEANING MORE TOWARD NORTHEAST
IOWA. THERE WILL BE HIGH SNOW RATIOS AND OUR CURRENT QPF FORECAST
IS SUGGESTING SOME POTENTIAL FOR 4 INCH AMOUNTS. WILL GO AHEAD
WITH AN ADVISORY FOR FRIDAY IN FAR SOUTHERN MN. THE RIGHT ENTRANCE
REGION OF THE JET IS FORECAST TO BE ACROSS NORTHERN IOWA AND FAR
SOUTHERN MN AND THE 200 MB PATTERN ALSO SHOWS A DECENT TEMP
COUPLET OF ABOUT 6 DEGREES ACROSS THIS REGION WHICH IS A BIT
UNUSUAL FOR A WNW FLOW. THERE WILL LIKELY BE A SHARP CUTOFF TO THE
SNOW BUT DONT WANT TO PLACE IN A REAL TIGHT GRADIENT AT THIS POINT
BUT HAVE CUT BACK SOME IN CENTRAL MN.
THE PATTERN LOOKS ACTIVE INTO THE WEEKEND AND EARLY NEXT WEEK WITH
A COUPLE OF SYSTEMS..WITH THE STRONGER ONE ON SUNDAY INTO SUNDAY
EVENING. IT DOES LOOK RELATIVELY MILD AHEAD OF THIS AND THERE MAY
BE SOME PTYPE ISSUES INITIALLY...SOME OF WHICH COULD BE FREEZING
PRECIP. BOTH THE GFS AND ECMWF DO HAVE A SIG VORT PASSING JUST TO
OUR SOUTH WITH IMPLIED HEIGHT FALLS...WHICH SHOULD CHANGE ANY MIX
OVER TO SNOW LATER SUNDAY OR SUNDAY NIGHT. HAVE NOT GONE WITH ANY
MIX AT THIS POINT AND WILL SEE HOW THE TREND EVOLVES. IT DOES LOOK
LIKE SOME DECENT AMOUNTS OF PWAT...WHICH WE HAVEN'T SEEN MUCH OF
RECENTLY.
&&
.AVIATION.../06Z TAF ISSUANCE/
STRONG PUSH OF ARCTIC AIR CONTINUE TO FILTER ACROSS THE TAF SITES
TONIGHT. MUCH DRIER AIR HAD PUSH SOUTH ACROSS MUCH OF THE AREA.
THE AVIATION CONCERN OVERNIGHT...WILL BE MODERATE TO STRONG NORTHWEST
WINDS THROUGH MID MORNING. SURFACE HIGH PRESSURE RIDGE SHOULD
PROVIDE A SKC OR SCATTERED CLOUDS AT OR ABOVE 20K AGL THROUGH MID
DAY THURSDAY. THE NEXT SYSTEM WEATHER OVER THE ROCKIES...WILL BRING
SOME INCREASE MID/HIGH MOISTURE OVER SOUTH CENTRAL MN LATE IN THE
DAY. THE SNOW SHOULD HOLD OFF UNTIL AFTER MIDNIGHT.
KMSP...NO MAJOR AVIATION CONCERNS THROUGH THURSDAY EVENING.
NORTHWEST WINDS 15-25 KNOTS DIMINISHING TO AROUND 10 KTS BY EARLY
THURSDAY AFTERNOON. VFR OR SCATTERED CLOUDS AT OR ABOVE 20 THOUSAND
FEET AGL. MID CLOUDS ROLLING INTO THE AREA TOMORROW EVENING.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXTREME COLD WARNING UNTIL NOON CST TODAY FOR BENTON-BLUE EARTH-
BROWN-CHIPPEWA-DOUGLAS-FARIBAULT-ISANTI-KANABEC-KANDIYOHI-
LAC QUI PARLE-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-
NICOLLET-POPE-REDWOOD-RENVILLE-SHERBURNE-SIBLEY-STEARNS-
STEVENS-SWIFT-TODD-WATONWAN-WRIGHT-YELLOW MEDICINE.
WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST FRIDAY FOR
FARIBAULT-FREEBORN-MARTIN.
WI...NONE.
&&
JPR/JVMHazardous weather outlook, Jan 18, 5:55 PM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 555 PM CST WED JAN 18 2012 MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>028- 192355- CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT- DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 555 PM CST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT VERY COLD ARCTIC AIR WILL POUR INTO THE REGION OVERNIGHT...AND CREATE WIND CHILL VALUES OF 20 TO 30 BELOW ZERO BY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILL VALUES WILL AVERAGE 20 TO 35 BELOW ZERO THROUGH EARLY THURSDAY AFTERNOON...BUT THE WINDS WILL DECREASE TO UNDER 10 MILES AN HOUR BY AFTERNOON. ACCUMULATING SNOWFALL IS LIKELY ON FRIDAY... ESPECIALLY ACROSS FAR SOUTHERN MINNESOTA. THE HIGHEST SNOW TOTALS WILL BE DOWN NEAR THE IOWA AND MINNESOTA BORDER...WHERE UP TO A FEW INCHES OF FLUFFY SNOW IS POSSIBLE. THE SNOW WILL TAPER TO TRACE AMOUNTS IN CENTRAL MINNESOTA. THE TWIN CITIES METRO COULD MANAGE AROUND AN INCH OR TWO OF SNOWFALL BY THE TIME THE SNOW ENDS EARLY FRIDAY EVENING...ESPECIALLY GIVEN THE LIGHT/FLUFFY NATURE OF THE SNOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>045-047>052-054>059-064>066-073-192355- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-REDWOOD- 555 PM CST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT VERY COLD ARCTIC AIR WILL POUR INTO THE REGION OVERNIGHT...AND CREATE WIND CHILL VALUES OF 25 TO 35 BELOW ZERO BY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILL VALUES WILL AVERAGE 20 TO 30 BELOW ZERO THROUGH NOON ON THURSDAY. ACCUMULATING SNOWFALL IS LIKELY ON FRIDAY...ESPECIALLY ACROSS FAR SOUTHERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Winter Weather Advisories in Minnesota, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.